Tornado, Sherman
- When
- June 1, 1:06 PM MST to 1:09 PM MST
- Where
- Sherman County, 6 mi SW of Goodland
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.283, -101.800
Three weak tornadoes were reported in Sherman county during the afternoon of June 1st. The tornadoes formed on a slow-moving surface boundary, and were part of a larger episode of landspout type tornadoes which occurred on this day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Three weak tornadoes were reported in Sherman county during the afternoon of June 1st. The tornadoes formed on a slow-moving surface boundary, and were part of a larger episode of landspout type tornadoes which occurred on this day. All tornadoes were weak and occurred over open country with minimal or no damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 12:25 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT SUN JUN 01 2003 HAVE UPDATED TO RAISE AFTERNOON PRECIPITATION CHANCES TO LIKELY AND ACCOMODATE SEVERE THUNDERSTORM WATCH FOR ENTIRE AREA. .GLD...NONE. RJC
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SHORT WAVE TROUGH IS MOVING THROUGH WESTERN COLORADO TOWARDS AN AREA OF CONVERGENCE NEAR THE SURFACE TROUGH IN EASTERN COLORADO TODAY. THESE FEATURES COMBINED WITH AN INCREASINGLY UNSTABLE ATMOSPHERE AS TEMPERATURES INCREASE THIS AFTERNOON WILL PROVIDE THE INGREDIENTS FOR THUNDERSTORM DEVELOPMENT ACROSS THE TRI-STATE REGION THIS AFTERNOON. SOME SUPERCELL STORMS ARE POSSIBLE IN THE FAVORABLE SHEAR ENVIRONMENT ACROSS EASTERN COLORADO THIS AFTERNOON WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS AS THEY ARE EXPECTED TO MOVE SLOWLY INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON MONDAY NIGHT WITH A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. THUNDERSTORMS ON TUESDAY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1240 PM MDT SUN JUN 1 2003 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI STATE AREA... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 453 FOR PORTIONS OF NORTHWEST KANSAS...FAR EAST COLORADO AND SOUTHWEST NEBRASKA. THE WATCH IS EFFECTIVE FROM 1230 PM MDT (130 PM CDT) UNTIL 6 PM MDT (7 PM CDT). THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN FAR EAST COLORADO...YUMA...KIT CARSON AND CHEYENNE. IN KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN... THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY AND WICHITA. IN NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. HAIL TO 2 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS TO 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE ACROSS THIS AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. LOCKHART
The Goodland radar (KGLD), 13 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
3 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Large tree down at 10th and Broadway in Goodland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyThe tornado archive for Kansas, 2003Warnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360425, 5360426, 5360427, 5360423, 5360424.